Alert archive / California / Flash Flood Warnings in 2010

Flash Flood Warning 6, NWS Las Vegas, NV

January 21, 2010Inyo County, California

NWS Las Vegas, NV issued this flash flood warning at Jan 21, 2010, 4:44 PM PST for Inyo County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2010, 4:44 PM PST (00:44 UTC)
Expired
Jan 21, 2010, 6:45 PM PST
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Inyo County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2010-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2010-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WGUS55 KVEF 220044
FFWVEF
CAC027-220245-
/O.NEW.KVEF.FF.W.0006.100122T0044Z-100122T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
444 PM PST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL INYO COUNTY IN EASTERN CALIFORNIA...
  THIS INCLUDES THE CITY OF FURNACE CREEK...

* UNTIL 645 PM PST

* AT 440 PM PST...THE NATIONAL PARK SERVICE REPORTED ONGOING FLASH 
  FLOODING OVER MUCH OF DEATH VALLEY NATIONAL PARK. SEVERAL HIGHWAYS 
  ARE CLOSED DUE TO WATER AND DEBRIS FLOWS...INCLUDING HIGHWAY 190   
  INTO AND OUT OF THE PARK...AS WELL AS THE ROAD TO BADWATER AND TO  
  SCOTTYS CASTLE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

&&

LAT...LON 3678 11696 3649 11655 3630 11682 3664 11713

$$

SC
2 follow-up statements
804 
WGUS75 KVEF 220148
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
548 PM PST THU JAN 21 2010

CAC027-220245-
/O.CON.KVEF.FF.W.0006.000000T0000Z-100122T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
548 PM PST THU JAN 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PST FOR
CENTRAL INYO COUNTY...

AT 539 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
HEAVY RAIN HAS ENDED ACROSS THE AREA. HOWEVER...RUNOFF AND DEBRIS 
FLOWS WILL CONTINUE FOR THE NEXT COUPLE OF HOURS AND MANY OF THE 
ROADS IN THE PARK REMAIN CLOSED. ADDITIONAL SHOWERS CAN BE EXPECTED 
FOR MUCH OF THE NIGHT WITH ANOTHER TENTH OF AN INCH OR TWO OF RAIN 
POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3678 11696 3649 11655 3630 11682 3664 11713

$$

SC
538 
WGUS75 KVEF 220249
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
649 PM PST THU JAN 21 2010

CAC027-220300-
/O.EXP.KVEF.FF.W.0006.000000T0000Z-100122T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
649 PM PST THU JAN 21 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM PST FOR CENTRAL INYO
COUNTY...

HEAVY RAINFALL HAS ENDED IN DEATH VALLEY NATIONAL PARK. SCATTERED 
SHOWERS ARE POSSIBLE THE REST OF TONIGHT WITH LESS THAN A TENTH OF 
AN INCH OF RAIN EXPECTED.

TRAVEL THROUGH DEATH VALLEY NATIONAL PARK IS NOT ADVISED TONIGHT AS 
THE PARK SERVICE REPORTED MANY ROADS HAVE BEEN CLOSED OR CONTAIN 
DEBRIS SUCH AS ROCKS AND MUD. 

LAT...LON 3678 11696 3649 11655 3630 11682 3664 11713

$$

PIERCE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jan 21, 3:21 PM PST, 1 hour 23 minutes earlier.

Area forecast discussion, Jan 21, 3:21 PM PST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 PM PST THU JAN 21 2010

.SYNOPSIS...A POWERFUL STORM WILL BRING SNOW AND LOWER ELEVATION
RAIN TO THE AREA THROUGH TONIGHT. SOME OF THE RAIN WILL BE HEAVY
AT TIMES IN THE MOJAVE DESERT AND COULD CAUSE FLOODING. SNOW
LEVELS WILL LOWER TONIGHT AND PRECIPITATION WILL CHANGE OVER TO
SNOW DOWN TO AT LEAST 3000 FEET AND LOCALLY LOWER. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY WITH LESS OF A
CHANCE OF ON SATURDAY. A DRYING TREND WILL START OFF NEXT WEEK
WITH ANOTHER STORM EXPECTED TO AFFECT THE AREA ON TUESDAY.
&&

.UPDATE TO THE AVIATION SECTION...

.AVIATION...FOR MCCARRAN...DRY SLOT HAS MOVED INTO THE AREA FASTER
THAN PREVIOUSLY THOUGHT. THIS HAS RESULTED IN IMPROVING CONDITIONS
ACROSS THE LAS VEGAS VALLEY. LOW CEILINGS AND SHOWERS WILL CONTINUE
IN THE AREA WITH MOUNTAIN OBSCURATION THROUGH 06Z FRIDAY. THERE WILL
ALSO BE A CHANCE OF A THUNDERSTORM. ADDITION IMPROVEMENT WILL BE
SEEN AFTER 06Z WITH CONDITIONS BECOMING SCT-BKN AOA 6K FT THROUGH
00Z SATURDAY WITH A CHANCE OF SNOW SHOWERS. THERE WILL BE A CHANCE
OF FOG IN THE VALLEY FRIDAY MORNING BUT CHANCE IS NOT ENOUGH TO PUT
INTO THE AREA TAFS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STRONG STORM TO MOVE ACROSS THE AREA TONIGHT WITH
PARTIAL CLEARING TAKING PLACE FROM WEST TO EAST. WIDESPREAD CIGS BLO
3K FT AND VSBY BLO 5SM IN RN/SN THROUGH 12Z EAST OF THE KLAS VALLEY.
ISOLATED THUNDERSTORMS POSSIBLE. MOUNTAIN OBSCUREMENT THROUGH 06Z
FRIDAY WITH PARTIAL CLEARING THEN TAKING PLACE FROM THE WEST. AFTER
09Z EXPECT SCT-BKN CLOUDS THROUGH 00Z SATURDAY AOA 6K FT WITH A
CHANCE OF SNOW SHOWERS. LOCAL AREAS OF FOG MAY BE SEEN FRIDAY
MORNING BUT CHANCE IS NOT ENOUGH TO PUT INTO THE AREA TAFS.
&&

.PREV DISCUSSION....321 PM PST

.SHORT TERM...I'VE ALWAYS WONDERED WHAT IT MUST HAVE BEEN LIKE TO
WORK AN EVENT WHERE YOU SET AN ALL-TIME RECORD LOW SEA LEVEL
PRESSURE AND NOW I AM GETTING MY CHANCE. THE STORM ITSELF HAS TWO
LOWS TO BE NOTED - AN UPPER LOW OFF THE COAST OF THE PAC NW AND A
SURFACE LOW LOCATED NEAR THE MONTEREY PENINSULA OF CALIFORNIA. THE
BULK OF THIS STORM WILL AFFECT THE AREA THIS EVENING WITH THINGS
WINDING DOWN HOPEFULLY BY MIDNIGHT IN MOST OF CALIFORNIA AND NEVADA
(OUTSIDE OF ANY FLOODING) AND BY DAYBREAK IN MOHAVE COUNTY.

HERE IS A BREAKDOWN OF OUR THOUGHTS BY IMPACT...

RAIN/FLOODING...RAIN...HEAVY AT TIMES WILL CONTINUE THROUGH THIS
EVENING. WE EXPECT THE HEAVIEST RAIN WILL AFFECT LAS VEGAS BETWEEN
5 PM AND 9 PM AS WELL AS THE COLORADO RIVER VALLEY AND THIS
EVENING'S COMMUTE WON'T BE A ENJOYABLE ONE...DRIVE CAREFULLY.
LOTS OF REPORTS OF URBAN FLOODING AND WASHES RISING ACROSS THE
AREA AND THIS WILL CONTINUE THROUGH THIS EVENING AT THE LEAST.
BECAUSE THE GROUND IN SATURATED...RAIN IS FALLING AND EXPECTED TO
GET HEAVIER WE HAVE HOISTED FLASH FLOOD WATCHES AND FLOOD ADVISORY
AND WILL COVER THE MORE SERIOUS FLASH FLOODING WITH FLASH FLOOD
WARNINGS. THIS WILL BE THE MOST WIDESPREAD IMPACT IN THE LOWER
ELEVATIONS OF THE MOJAVE DESERT. WIDESPREAD ONE TO TWO INCH
AMOUNTS ARE EXPECTED FROM INTERSTATE 15 WITH AMOUNTS AS HIGH AS
THREE TO FOUR INCHES IN MOHAVE COUNTY. THE MODELS CONTINUE TO KEY
IN ON THE AREA ACROSS THE COLORADO RIVER VALLEY AND MOHAVE COUNTY
FOR THE HEAVIEST RAIN POTENTIAL THIS EVENING.

THUNDERSTORMS...A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE
COLORADO RIVER VALLEY THIS AFTERNOON/EARLY EVENING WITH THE MAIN
THREAT BEING GUSTY WINDS IN AND NEAR STORMS.

SNOW...SNOW LEVELS HAVE BEEN MUCH LOWER THAN EXPECTED TODAY AND
THE CONCERN TONIGHT AS HOW LOW DO THEY GO? THEY ARE ALREADY
RUNNING AROUND 3000-3500 FEET WEST OF VEGAS AND ABOUT 5000 FEET TO
THE EAST AND WILL LOWER TONIGHT AS COLDER AIR WORKS IN. MUCH OF
THE AREA IS UNDER WINTER STORM WARNINGS OR AN ADVISORY BUT WE MAY
SEE MORE SNOW THAN EXPECTED TONIGHT IN PLACES LIKE THE OWENS
VALLEY AND NORTHWEST SAN BERNARDINO COUNTY. ALSO OF CONCERN IS THE
WEST SIDE OF LAS VEGAS WHERE SNOW HAS BEEN FALLING BUT NOT
STICKING - YET. I WOULD NOT COUNT OUT SOMETHING STICKING ON THE
WEST SIDE OF THE VALLEY AS SNOW LEVELS DROP THIS EVENING BUT IF
IT DOES IT MAY BE AN INCH OR SO ON UNPAVED SURFACES. HIGHER
ELEVATIONS ABOVE 7000 FEET WILL SEE SNOW BY THE FEET WITH EASTERLY
FLOW INTO LINCOLN COUNTY ENHANCING SNOW IN THE EAST FACING SLOPES
AS THE FLOW UPSLOPES.

WIND...GUSTY SOUTH WINDS ARE EXPECTED THROUGH THIS EVENING IN
MOHAVE COUNTY WITH GUSTS OF 40 TO 50 MPH POSSIBLE. 60-80 KNOT
WINDS ALOFT ALIGN WELL WITH THE SURFACE AND SHOULD MIX DOWN
CREATING SEVERAL HOURS OF GUSTY WINDS ESPECIALLY IN THE HIGHER
ELEVATIONS ABOVE 5000 FEET.

TOMORROW THE MAIN SURFACE COLD FRONT WILL HAVE PASSED THROUGH.
WITH A COLD POOL ALOFT OVERHEAD AND LOTS OF INSTABILITY
PRECIPITATION WILL BECOME MORE SHOWERY IN NATURE. ANY HEATING WILL
DESTABILIZE THINGS AND EXPECT TO SEE THUNDERSTORMS POP. MODELS SHOW
THE BEST INSTABILITY FROM LAS VEGAS SOUTH AND EAST AND IN LINCOLN
COUNTY. THERE WILL BE LOW FREEZING LEVELS SO SOME SHOWERS MAY BE
ACCOMPANIED BY SMALL HAIL OR GRAUPEL (ICE PELLETS). IN ADDITION A
FEW STORMS MAY PRODUCE BRIEF HEAVY RAIN THAT COULD ADD TO ANY
FLOOD THREATS. SNOW LEVELS COULD ALSO BE LOCALLY LOWER AND BRIEF
BURSTS COULD DUMP A FEW INCHES OF SNOW DOWN AS LOW AS 3500 FEET.

SLOW DRYING TAKES PLACE ON SATURDAY BUT ENOUGH MOISTURE IS AROUND
TO KEEP IN SOME CLOUDS AND MOUNTAIN SHOWERS. WE SHOULD DRY OUT
AREA-WIDE BY SATURDAY NIGHT.

.LONG TERM...NO REAL CHANGES MADE TO THE CURRENT FORECAST. DECREASED
POPS ON TUESDAY...MAINLY ACROSS MOHAVE COUNTY. ALSO DECREASED SNOW
LEVELS FOR MOST OF THE TIME PERIOD.

SUNDAY STARTS WITH A RIDGE ACROSS THE AREA. THE RIDGE FLATTENS
OUT ON MONDAY IN RESPONSE TO THE LOW MOVING INTO THE PACIFIC
NORTHWEST. POPS WILL BE A BIT SLOWER TO MOVE INTO THE AREA THAN
THE PREVIOUS FORECAST. THE SIERRA MOUNTAINS WILL BEGIN TO SEE SOME
MOISTURE ON MONDAY AFTERNOON AND IT WILL SPREAD EAST MONDAY NIGHT
AND JUST ABOUT CHANCE POPS EVERYWHERE BY TUESDAY. IT CLEARS OUT
WEST TO EAST TUESDAY NIGHT AND WEDNESDAY. ANOTHER RIDGE BEGINS TO
BUILD OVER THE AREA BY FRIDAY.
&&

.HYDROLOGY...SEE THE LATEST PRODUCTS ISSUED.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 4 AM PST FRIDAY FOR NVZ018-019.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NVZ016-020>022.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR NVZ014-015.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NVZ016.
AZ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AZZ001>003-036.
     WINTER STORM WARNING UNTIL 2 AM MST FRIDAY FOR AZZ001.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR AZZ001-003.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR AZZ003.
     WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR AZZ001-003.
CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ519-521.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ523>527.
&&

SHORT TERM...STACHELSKI
LONG TERM...81
WINTER STATEMENTS...JENSEN
AVIATION...JENSEN
HYDROLOGY...KENNEDY/CZYZYK

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 21, 4:23 AM PST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 AM PST THU JAN 21 2010

CAZ519-521-220800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
423 AM PST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW WILL RETURN LATE THIS MORNING. A WINTER STORM WARNING
REMAINS IN EFFECT UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW SHOWERS WILL LINGER FRIDAY AND SATURDAY. ANOTHER STORM WILL
BRING MORE SNOW MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY.

AZZ001-003-220800-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
523 AM MST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN AND GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND
EVENING. A WIND ADVISORY WILL BE IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM THIS EVENING...AND A FLOOD WATCH WILL ALSO GO INTO
EFFECT AT 11 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAIN WILL TAPER OFF EARLY FRIDAY MORNING...BUT THE BIG SANDY
RIVER IS EXPECTED TO CREST ABOVE FLOOD STAGE DURING THE DAY
FRIDAY. THE FLOOD WATCH WILL REMAIN IN EFFECT THROUGH FRIDAY
AFTERNOON. SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER
STORM WILL BRING MORE RAIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

NVZ018-019-220800-
SHEEP RANGE-SPRING MOUNTAINS-
423 AM PST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW WILL RETURN AROUND MIDDAY TODAY. A WINTER STORM WARNING
REMAINS IN EFFECT THROUGH 4 AM FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL TAPER OFF EARLY FRIDAY MORNING. SNOW SHOWERS WILL LINGER
FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE SNOW
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

NVZ014-015-220800-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
423 AM PST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL RETURN THIS AFTERNOON. A WINTER WEATHER ADVISORY REMAINS
IN EFFECT UNTIL 4 AM FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL TAPER OFF EARLY FRIDAY MORNING. SNOW SHOWERS WILL LINGER
FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE RAIN AND
SNOW TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

NVZ016-220800-
NORTHEAST CLARK COUNTY-
423 AM PST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN IS EXPECTED THIS AFTERNOON AND EVENING. A FLOOD WATCH
WILL GO INTO EFFECT AT 10 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAIN WILL TAPER OFF EARLY FRIDAY MORNING...BUT THE MUDDY
RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE FRIDAY AFTERNOON. THE
FLOOD WATCH WILL REMAIN IN EFFECT THROUGH FRIDAY AFTERNOON.
SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL
BRING MORE RAIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

AZZ002-036-CAZ520-522>527-NVZ017-020>022-220800-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
423 AM PST THU JAN 21 2010 /523 AM MST THU JAN 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

VALLEY RAIN AND MOUNTAIN SNOW WILL OVERSPREAD THE AREA TODAY AND
CONTINUE THROUGH THIS EVENING BEFORE TAPERING OFF TO SHOWERS
OVERNIGHT. LOCALLY HEAVY RAIN AND SNOW WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL
BRING MORE RAIN AND SNOW TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

MORGAN

In the hours before

Local storm report, Jan 21, 1:42 PM PST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
142 PM PST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             SPRING MOUNTAIN RANCH   36.07N 115.45W
01/21/2010  E0.5 INCH        CLARK              NV   CO-OP OBSERVER

            SPRING MOUNTAIN RANCH ESTIMATED AS MUCH AS HALF INCH OF
            SNOW HAD FALLEN THIS AFTERNOON AT AN ELEVATION OF 3780
            FEET.

0132 PM     SNOW             3 SSW SUMMERLIN         36.16N 115.33W
01/21/2010  E0.0 INCH        CLARK              NV   TRAINED SPOTTER

            RAIN HAS CHANGED OVER TO ALL SNOW IN SUMMERLIN NEAR THE
            RED ROCK CASINO AREA AT AN ELEVATION OF 3000 FEET AS OF
            115 PM TODAY.

&&

STACHELSKI
Local storm report, Jan 21, 2:43 PM PST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
243 PM PST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     SNOW             SUN CITY SUMMERLIN      36.21N 115.31W
01/21/2010  E0.0 INCH        CLARK              NV   PUBLIC

            ALL SNOW WAS FALLING IN SUN CITY SUMMERLIN BUT NOT
            ACCUMULATING AT AN ELEVATION AROUND 2800 FEET.

0226 PM     HEAVY SNOW       YUCCA FLAT (NTS SRD06)  36.96N 116.06W
01/21/2010  E20.0 INCH       NYE                NV   OTHER FEDERAL

            A TOTAL OF 20.0 INCHES OF SNOW WAS ESTIMATED ON THE NORTH
            END OF THE NEVADA TEST SITE...SOME LIKELY FROM THE LAST
            STORM. ROADS WERE CLOSED...ELEVATION UNKNOWN.

0238 PM     SNOW             MOUNTAINS EDGE          36.01N 115.27W
01/21/2010  E0.0 INCH        CLARK              NV   NWS EMPLOYEE

            SNOW WAS FALLING BUT NOT ACCUMULATING IN MOUNTAINS EDGE
            AT AN ELEVATION OF 2800 FEET.

&&

STACHELSKI
Local storm report, Jan 21, 4:07 PM PST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
407 PM PST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     SNOW             5 NW YUCCA VALLEY       34.16N 116.49W
01/21/2010  E5.0 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            5.0 INCHES OF WET SNOW FELL SINCE SHORTLY AFTER DAYBREAK
            IN PIONEERTOWN AT 4110 FEET IN ELEVATION.

0248 PM     FLASH FLOOD      2 S JOSHUA TREE         34.10N 116.32W
01/21/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            WATER WAS ON LOW SPOTS ON ROADS AND SMALL ROCKS AND
            BRANCHES WERE ON ROADS IN THE JOSHUA TREE AREA. THIS
            SPOTTER REPORTED 2.68 INCHES OF RAIN IN THE LAST 24
            HOURS.

0248 PM     FLASH FLOOD      2 SE KINGMAN            35.19N 114.01W
01/21/2010                   MOHAVE             AZ   TRAINED SPOTTER

            A SPOTTER REPORTED A DRIVEWAY WAS WASHED OUT AND 4 TO 6

            INCHES OF WATER WAS FLOWING DOWN SOME STREETS IN KINGMAN.

0248 PM     FLASH FLOOD      5 NE TA-BRAVO (CLR19)   35.25N 116.70W
01/21/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            MUD WAS COVERING ROADS AT FORT IRWIN NORTH OF BARSTOW AND
            ROADS WERE BEING BARRICATED OFF.

0314 PM     FLASH FLOOD      16 SSE FURNACE CREEK    36.23N 116.77W
01/21/2010                   INYO               CA   LAW ENFORCEMENT

            BADWATER ROAD AT BADWATER BASIN WAS CLOSED DUE TO
            FLOODING.

0334 PM     SNOW             INDEPENDENCE            36.80N 118.20W
01/21/2010  E4.0 INCH        INYO               CA   LAW ENFORCEMENT

            BETWEEN 3 AND 4 INCHES OF SNOW FELL SINCE LATE THIS
            MORNING IN INDEPENDENCE AROUND 4000 FEET IN ELEVATION.
            SEVERAL VEHICLES WERE REPORTED HAVING SKIDDED OFF HIGHWAY
            395 IN THE INDEPENDENCE AREA.

0335 PM     HEAVY RAIN       PAHRUMP                 36.21N 115.99W
01/21/2010  M0.23 INCH       NYE                NV   TRAINED SPOTTER

            A SPOTTER REPORTED MINOR FLOODING IN PAHRUMP.

0335 PM     SNOW             BISHOP                  37.37N 118.40W
01/21/2010  E3.0 INCH        INYO               CA   LAW ENFORCEMENT

            THE BISHOP POLICE DEPARTMENT ESTIMATED 3.0 INCHES OF SNOW
            FELL SINCE LATE THIS MORNING IN BISHOP AROUND 4000 FEET
            IN ELEVATION.

0335 PM     HEAVY SNOW       MT. POTOSI              35.97N 115.50W
01/21/2010  M12.0 INCH       CLARK              NV   TRAINED SPOTTER

            A FOOT OF SNOW FELL AT THE MOUNT POTOSI SCOUT CAMP TODAY
            AT AN ELEVATION OF 6200 FEET.

0340 PM     SNOW             2 ENE SUMMERLIN         36.22N 115.27W
01/21/2010  M0.0 INCH        CLARK              NV   TRAINED SPOTTER

            A MIX OF RAIN AND SNOW WAS REPORTED IN NORTHWEST LAS
            VEGAS.

0343 PM     SNOW             2 ENE RED ROCK CANYON   36.15N 115.42W
01/21/2010  M1.5 INCH        CLARK              NV   TRAINED SPOTTER

            SINCE MIDDAY 1.5 INCHES OF SNOW HAD FALLEN AT CALICO
            BASIN NEAR RED ROCK CANYON AT AN ELEVATION OF 3666 FEET.

&&

STACHELSKI
Local storm report, Jan 21, 4:17 PM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
417 PM PST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      4 WSW DOWNTOWN LAS VEGA 36.15N 115.21W
01/21/2010                   CLARK              NV   BROADCAST MEDIA

            AT LEAST 6 INCHES OF WATER WAS AT THE INTERSECTION OF
            OAKEY AND DECATUR IN LAS VEGAS. EVENT TIME ESTIMATED.

&&

STACHELSKI
Local storm report, Jan 21, 4:23 PM PST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 PM PST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     SNOW             3 SW SUMMERLIN          36.18N 115.34W
01/21/2010  E0.1 INCH        CLARK              NV   TRAINED SPOTTER

            A VERY SMALL AMOUNT OF SNOW STUCK OM BUSHES AND OUTDOOR
            CHAIRS IN SUMMERLIN AT AND ABOVE 3000 FEET.

&&

STACHELSKI
Local storm report, Jan 21, 4:29 PM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
429 PM PST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     FLASH FLOOD      1 ENE NEEDLES           34.82N 114.60W
01/21/2010                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            HIGHWAY 95 WAS CLOSED JUST SOUTH OF INTERSTATE 40 DUE TO
            FLOODING.

&&

STACHELSKI

Nearby

Flash Flood Warnings in California, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.